Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 162, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 9, 2008, 5:51 PM CDT for Nemaha County, Richardson County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2008, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 9, 2008, 6:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
Counties Nemaha County, NE, Richardson County, NE
The radar
The Omaha radar (KOAX), 128 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2515 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 4:00 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 9, 4:00 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 400 PM CDT MON JUN 9 2008 .DISCUSSION... ALTHOUGH THERE IS A SLIGHT CHC OF EVE INSTABILITY SHOWERS NORTH... TONIGHT AND TUE SHOULD BE A WELCOME DRY WEATHER BREAK. THERE IS SOME CHC OF ELEVATED TSTMS TUE NIGHT AS NEXT WAVE BEGINS TO APPROACH FROM THE WESTERN U.S. AND INDUCES A STRONG SFC LOW IN WRN NEB. THE MOISTURE RETURN APPEARS SOMEWHAT LIMITED...BUT LOW LEVEL JET BECOMES SO STRONG THAT TSTMS MAY STILL DEVELOP. PRECIP CHANCES INCREASE WED AND WED NIGHT AS FRONT REACHES THE AREA AND CLOSED LOW ALOFT REACHES THE NORTHERN PLAINS. MOISTURE AND INSTABILITY INCREASE AHEAD OF THE SYSTEM. MODELS ARE HAVING DIFFICULTY WITH TIMING...AND ALSO WITH EXACT POSITION OF BOUNDARY. THEY TEND TO SHOW SOLUTIONS WITH AN INITIAL SURGE WED...STALLING WITH BEST CHC OF HEAVY RAIN AND STRONG TO SVR TSTMS WED NIGHT. THIS IS FOLLOWED BY ANOTHER BOUNDARY SURGE THU AND MORE CONVECTION THU NIGHT MOSTLY IN THE SE COUNTIES. ANOTHER LULL IN PRECIP WILL PROBABLY FOLLOW FRIDAY INTO THE WEEKEND. DEPENDING ON SPEED OF NEXT SYSTEM...THERE MAY BE SOME CHC FOR RETURNING MOISTURE AND TSTMS SUN NIGHT INTO MON. THE GOOD NEWS FOR OUR AREA IS THAT MODELS AGREE ON BREAKING DOWN RIDGE ALOFT OVER THE SE U.S. AND BUILDING A RIDGE IN THE SW. THIS WILL TEND TO PUT US IN WEST OR NW FLOW ALOFT AND LIMIT THE SUPPLY OF MOISTURE FOR ANY WAVES. TEMPS WILL START COOL...WARM AHEAD OF THE FRONT...BUT NOT LIKELY INTO THE 90S. TEMPS MOST UNCERTAIN WED AND THU AS THEY WILL DEPEND ON DETAILS OF BOUNDARY LOCATIONS. TEMPS WILL COLL INTO THE EARLY PART OF THE WEEKEND...THEN LIKELY RECOVER BY SUN OR MON. && .AVIATION... FOR TAF SITES KOMA...KLNK AND KOFK. VFR CONDITIONS AND LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD. ISOLATED SHRA/TSRA MAY AFFECT KOFK IN THE 22-02Z TIME FRAME AS POOL OF COOLER MID LEVEL TEMPS OVER THE NRN PLAINS BRUSH NRN PORTIONS OF THE AREA. SOUTHERLY LOW LEVEL FLOW EXPECTED TO INCREASE AFTER 12Z AS SURFACE GRADIENT INCREASES ACROSS THE PLAINS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT/POLLACK
Hazardous weather outlook, Jun 9, 11:34 AM CDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1134 AM CDT MON JUN 9 2008 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-100645- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1134 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOODING CONTINUES ON SEVERAL RIVERS AND STREAMS FROM RECENT HEAVY RAINS. CHECK THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS REGARDING FLOODING. ISOLATED THUNDERSTORMS COULD DEVELOP OR MOVE INTO NORTHEAST NEBRASKA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES INCREASE ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY ...ESPECIALLY OVER NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. THESE HIGHER THUNDERSTORM CHANCES THEN SPREAD ACROSS THE REST OF THE AREA LATE WEDNESDAY INTO THURSDAY...POSSIBLY LINGERING ACROSS THE SOUTH INTO FRIDAY. SEVERE THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE DURING THIS TIME...ESPECIALLY ACROSS NORTHEAST NEBRASKA LATE TUESDAY NIGHT AND ACROSS MUCH OF THE REST OF THE AREA LATE WEDNESDAY INTO THURSDAY. FUTURE HAZARDOUS WEATHER OUTLOOKS WILL BE ABLE TO PROVIDE MORE DETAIL WITH REGARD TO TIMING AND AREAL LOCATIONS. MOISTURE WILL BE RETURNING TO THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. IN ADDITION...ANOTHER STRONG UPPER LEVEL SYSTEM WILL BE MOVING FROM THE NORTHERN ROCKIES INTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. FOBERT
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:27 PM CDT | Areal Flood Warning | OAX | Platte | 12 hr |
| Jun 9, 8:21 AM CDT | Areal Flood Warning | OAX | Cass, Otoe | 60 hr |
| Jun 9, 9:41 AM CDT | River Flood Warning | OAX | Dodge | 9 hr |
| Jun 9, 11:27 AM CDT | Areal Flood Warning | OAX | Platte | 12 hr |
| Jun 9, 1:46 PM CDT | River Flood Warning | OAX | Sarpy | 25 hr |
| Jun 9, 6:19 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Richardson | 41 min |
| Jun 9, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Washington | 62 min |
| Jun 9, 6:49 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Colfax, Cuming, Dodge, Washington | 56 min |
| Jun 9, 5:21 AM CDT | River Flood Warning | OAX | Monona | 5 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.